Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had sulpha reaction, was used as preservative. Taking warfarin, benadryl for swelling reduction. Right treatment?

I just had a bad reaction to sulfa and I've experienced it one other time spending a week in the hospital. But this sulfa was used as a presevative for a newer brand of novacaine. I currently take Warfarin 6 mg per day and the dentist has me taking Benadryl every 4 hrs to help the swelling in the left side on my face and inner mouth go down. Does this seem appropriate treatment to you?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Sep 2013
Hi, thanks for the query to HCM.
Diphenhydramine is ingredient of benadryl and this is anti allergy and antihistamine means to prevent sulfa reaction in your's case.
No doubt this benadryl will prevent sulfa reaction.
If your's swelling is due to reaction ( allergy) this will subside .
If it is due to another reason means infection or inflammation than there is no chances of swelling decreases.
So this is the best way to consult a physician beside a dentist and decide future course of action in your problem.
Thanks and regards.
Answered: Tue, 23 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor